MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT5
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during intraocular lens (iol) implantation procedure, the surgeon saw three dots on the lens in different locations on one side twice.Additional information was received.The dots were seen as soon as the lens unfolded in the eye.The lens remains implanted.There were no negative consequences for the patient.Patient's refractive outcome was very good.
 
Additional Manufacturer Narrative
The product was not returned.A photo was provided of a single-piece toric lens implanted in an eye.There appeared to be double toric axis marks on one side of the lens.Product history records were reviewed and documentation indicated the product met release criteria.The root cause for the reported axis mark issue could not be determined.The lens remains implanted.A single photo was provided, which appeared to show an axis mark anomaly.It cannot be determined from the photo if this was an artifact or an axis make issue.Physical examination of the lens would be necessary to confirm if this was an artifact or additional axis marks.An investigation was opened to explore if the reported axis issue occurred during the manufacturing process.The focus of the investigation was regarding the various operations where the reported anomaly may have occurred.These identified operations were wafer molding, wafer assembly, casting/curing, and wafer separation.A systematic review of these operations was performed for potential instances where the anomaly could be created.Several factors were evaluated: issue present on wafer optic pin, issue during wafer molding, improper assembly of wafers, issue during casting/curing, and issue created during pop-off reseating.A root cause analysis was conducted, and a clear root cause was not able to be determined.The operational evaluation provided confidence that the reported axis mark anomaly was not created by any recognizable manufacturing process/operation.The surgeon indicated that patient outcome was ¿very good¿ with no visual issue reported.This may indicate the pictured anomaly was an artifact and not an axis mark issue.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19114736
Report Number1119421-2024-00724
Device Sequence Number7102444
Product Code MJP
UDI-Device Identifier00380652251020
UDI-Public00380652251020
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2026
Device Model NumberSN6AT5
Device Catalogue NumberSN6AT5.215
Device Lot Number15241546
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON.; UNSPECIFIED INJECTOR.
Patient SexUnknown